• question-icon

    Can Omeprazole be discontinued cold turkey?

default
Posted on Tue, 1 Aug 2017 in Medicines and Side Effects
Question: If ive been taking Omeprozale for around a year, can i just stop taking it cold turkey?
I have a heart condition and read it was bad for my heart ?
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
Yes, you can stop it cold turkey!

Detailed Answer:
Hi,

I have reviewed your information fully. You can stop omeprazole cold turkey and there will be no rebound effects.

Well, there is some information about this. However, the effects are minimal and nothing compared to the gains when omeprazole is correctly used.

I hope this helps. I wish you well. Feel free to follow up with me if need be.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 7 hours later
I have a question about my heart medicines and ativan being taken together - and panic attacks. are you qualified to answer things about that?
doctor
Answered by Dr. Ivo Ditah 14 hours later
Brief Answer:
Yes, i am!

Detailed Answer:
Hi,

Am qualified to answer such questions. Fee free to follow up with me.

Waiting.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 1 hour later
I'm trying to figure out a good schedule to take my medicines. I take bisoporol hctz 5-6.25mg tabs and I HALF that. Then I take a 50mg tab of flecainide. I take the bisoporol twice daily and as needed. Then the flecainide I am prescribed three times a day (usually I just take it twice with the bisoporol). And then I take Ativan 1mg twice a day, and half a milligram at 11:30pm before I go to bed.

My problem is taking my bisoporol around my Ativan. For the past few days I've been taking my bisoporol more in the morning and then the second dose around three in the afternoon. And I'll not take anymore. And then I'd take the third flecainide at night. But I've noticed my heart has been palpitating. And I keep having episodes where my heart will start racing. I'm not for sure if it's from me being panicky or it really does just come from nowhere. I was diagnosed with ectopic Atrial Tachycardia.
I take my Ativan at 9:30am, 4:30pm, and the half at 11:30pm.
My blood pressure is usually around 117/70 (whenever I don't take it near another) and then around 90's/60's if it's near.

I just don't know what to do about a schedule that makes me feel comfortable. Like when should I take everything ? I'm just confused. Can panic attacks make you feel like you're about to die? What do you know about ectopic Atrial Tachycardia ? My cardiologist said I should grow out of it- and it's not supposedly fatal. I worry anyways.
doctor
Answered by Dr. Ivo Ditah 17 hours later
Brief Answer:
Send a record of your blood pressure daily readings to me!

Detailed Answer:
Hi,

1. With low pressures in the 90/60, the combined effects of these medications might be too much. It might need that one of the medications be stopped or they shouldn't be taken close to each other.

2. Yes, panic attacks can cause you feel like dying. That's typical. However, with a history of abnormal heart rhythm, I will recommend that you get an EKG to make sure that nothing else is responsible for this.

3. Ectopic atrial tachycardia means there is an ectopic area that sends heartbeat signal. When this takes control, it will cause the heart to race. This ectopic command center is located in the atrium.

4. Let me hear back from you.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 4 hours later
Heres a record of everything from yesterday
doctor
Answered by Dr. Ivo Ditah 7 hours later
Brief Answer:
What did you mean by herat messed? A panic attack!

Detailed Answer:
Hi,

I have reviewed the activities for yesterday. This is okay. I very much think you are having panic/anxiety attacks in addition to you heart symptoms. Probably, the dose of ativan should adjusted to allow for instant additional dose each time you have such attacks.

Let me know what your doctor says!

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 57 minutes later
I got the phone call from my heart doctor. And he said im fine to take everything together. They suggested me to order this AliveCor app and little gadget to look at my rhythms and to bw able to send them in as needed. I had ankther eoisode today. (I took a flecainide without the bisoporol, and then took an ativan forty minutes later and this happened)I was sitting and drawing, then my heart acted up and i got freaked out and my face felt like it was on fire. It started to burn.
And then my heart started beating really hard and fast. I took half of my bisoporol. And it started to calm down. I dont even know. I was sitting there. And i get this real rushed feeling and it makes me dizzy and i freak out and think i have to call 911. I dont know if its from panic. From my heart. Or both
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
Record the readings for review!

Detailed Answer:
Hi,

I will suggest we go progressively. Get the app for the heart recording and we will follow up to make sure that this is not heart related before concluding. Be calm and let's get this going. More data would guide and help us advance in the right direction.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 4 hours later
My blood pressure is 117/72 is that bad
doctor
Answered by Dr. Ivo Ditah 11 hours later
Brief Answer:
NO. This is perfect!

Detailed Answer:
Hi,

This is perfect value. No need to worry about it.

I wish you well.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 1 hour later
Im going to take my heart medicine different today. So hopefully it doesnt mess up. Does this sound more anxiety or heart problems?
Like. I was sitting there, drawing. I felt my heart beat funny. Then i got scared and my face started to burn and i got super dizzy. And my heart was beating really hard and fast.

Is that a side effect of Ativan? Like. Some chemical imbalance?
doctor
Answered by Dr. Ivo Ditah 13 hours later
Brief Answer:
Not a side effect of Atvian!

Detailed Answer:
Hi,

This sounds more like an anxiety episode. However, I will still like to see the cardiac monitoring report. Also, how did it go today with the changes?

I look forward hearing from you!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Omeprazole

doctor1 MD

I have burped over 300 times today. have had this mildly for a couple of mos. since taking fosamax. just started statin for high cholesteol 2 days...

doctor1 MD

Doc what is belpasy? i get belpasy at 23 dec 2011 in left face. What should i do for treatment? My left eye can t close, my left mouth can t close...

doctor1 MD

Hello, I have been on prescription Prilosec for a few days to combat reflux. Today I noticed some light headedness and difficulty breathing...

doctor1 MD

Hi, I have a problem with the slightest bump or scrap on my arms it look like Thrombocytopenia . I am 65 years old. The only medication I take is...

doctor1 MD

Can I take viagra whilst on prescriptions for ramipril 2.5mg, atorvastatin 20mg and omeprazole 20mg I have had haemochromatosis for 6 years Apart...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I HAVE BEEN HAVING SEVERE CRAMPS/SHARP PAINS IN MY PELVIS FOR THE LAST 2 DAYS. IT IS SPORADIC BUT VERY UNCOMFORTABLE WHEN IT OCCURS. I CANT...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2